High Wind, Cimarron
- When
- July 1, 7:50 PM CST to 7:51 PM CST
- Where
- Cimarron forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
Gradient non-thunderstorm wind gusts across the western Oklahoma Panhandle during the evening hours did not cause any damage and no injuries or fatalities were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Gradient non-thunderstorm wind gusts across the western Oklahoma Panhandle during the evening hours did not cause any damage and no injuries or fatalities were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 1, 5:34 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 634 PM CDT SUN JUL 1 2012 .AVIATION... ISOLATED THUNDERSTORMS OVER NORTHEAST NEW MEXICO AT THIS TIME DO NOT POSE THREAT TO TERMINALS. THESE THUNDERSTORMS MAY GENERATE AN OUTFLOW BOUNDARY WHICH COULD CAUSE A BRIEF WIND SHIFT FOR KDHT. WILL MONITOR DEVELOPMENTS IN CASE THIS SCENARIO PLAYS OUT. OTHERWISE...SURFACE WINDS EXPECTED TO GUST TO AROUND 20 KT FOR THE NEXT COUPLE OF HOURS...WITH SOUTHEAST SURFACE WINDS TRENDING TO SOUTH OVERNIGHT. SOUTH SOUTHWEST SURFACE WINDS EXPECTED TO COMMENCE GUSTING TO AROUND 25 KT AROUND 14Z MONDAY...WITH DIRECTION TRENDING TO SOUTH BY EARLY AFTERNOON. HIGH CUMULUS OR ALTOCUMULUS WILL BE ONLY CLOUDS OF NOTE. VFR FORECAST CONTINUES NEXT 24 HOURS. COCKRELL && .PREV DISCUSSION... /ISSUED 318 PM CDT SUN JUL 1 2012/ DISCUSSION... AN UPPER RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE REGION FOR THE REST OF THE WEEK. DRY WEATHER WITH ABOVE NORMAL TEMPERATURES WILL BE THE GENERAL WEATHER TREND. TONIGHT...BEST CHANCE FOR PRECIPITATION WILL REMAIN OVER THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE. SOME POSSIBLE FOCUS FOR CONVECTION ALONG A LEEWARD TROUGH. HOWEVER...MOST MOUNTAIN CONVECTION EXPECTED TO STAY WELL WEST OF THE PANHANDLES AS THE STEERING FLOW WILL BE FROM THE NORTHEAST. LOWERED POPS AGAIN AND REDUCED COVERAGE FURTHER TO THE NORTHWEST IN THE FORECAST GRIDS TO ACCOUNT FOR THIS. MIN TEMPERATURES AGAIN BUMPED UP OVER GUIDANCE SOME TWO TO FOUR DEGREES DUE TO MOIST LOW LEVEL FLOW. MONDAY THROUGH SUNDAY...NOT A LOT OF CHANGES TO THE GOING FORECAST AS THE UPPER RIDGE REBUILDS NORTHEAST OF THE REGION BY THE END OF THE WEEK. THE GULF REMAINS OPEN SO LOW LEVEL MOISTURE INFLUX WILL STILL HELP KEEP TEMPERATURES IN CHECK...ALBEIT STILL ABOVE NORMAL. HAVE TWEAKED DAILY MAX AND MIN TEMPERATURES UPWARD A DEGREE OR TWO OVER GUIDANCE VALUES. AN EASTERLY WAVE ACROSS THE RIO GRANDE IS EVIDENT IN ALL MODEL RUNS...BUT LITTLE AFFECT ON WEATHER HERE IN THE PANHANDLES. WITH WARM AIR AND LOW LEVEL MOISTURE...STILL LOOKING FOR A GOOD TRIGGER TO HELP WITH CONVECTION. AT THIS TIME...WITH NONE NOTED... WILL CONTINUE OUR DRY FORECAST. GARCIA FIRE WEATHER... TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE WEEK. HOWEVER... INCREASING LOW LEVEL MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT. BREEZY SOUTHERLY WINDS ARE FORECAST EACH DAY...BUT ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SHOULD REMAIN IN CHECK DUE TO THE INCREASED HUMIDITY. GARCIA && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 69 94 70 95 69 / 0 0 0 0 5 BEAVER OK 70 98 72 100 72 / 5 0 0 0 5 BOISE CITY OK 67 96 70 97 70 / 20 0 0 0 10 BORGER TX 73 99 74 99 74 / 0 0 0 0 5 BOYS RANCH TX 71 98 72 97 71 / 5 0 0 0 5 CANYON TX 68 94 69 94 68 / 5 0 0 0 5 CLARENDON TX 72 93 72 92 71 / 5 0 0 0 0 DALHART TX 67 95 67 96 66 / 10 0 0 0 10 GUYMON OK 69 98 72 99 72 / 5 0 0 0 5 HEREFORD TX 69 93 67 93 68 / 5 0 0 0 5 LIPSCOMB TX 71 95 73 97 73 / 0 0 0 0 5 PAMPA TX 69 93 70 92 71 / 0 0 0 0 5 SHAMROCK TX 72 93 73 95 72 / 5 5 0 0 0 WELLINGTON TX 73 95 72 97 73 / 5 5 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SUN JUL 1 2012 OKZ001>003-TXZ001>020-020830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FAR WESTERN OKLAHOMA AND EXTREME NORTHWESTERN TEXAS PANHANDLES THIS AFTERNOON AND EVENING. THE MAIN HAZARD WITH ANY STORMS WILL BE GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GARCIA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 9 SSW SPEARMAN 36.08N 101.25W
06/30/2012 HANSFORD TX EMERGENCY MNGR
METAL DEBRIS FROM A COTTON GIN WAS STREWN ABOUT. ONE
CORN FIELD WAS COMPLETELY STRIPPED AND DESTROYED FROM
WHAT APPEARED TO BE WIND AND HAIL DAMAGE. HAIL SIZE IS
UNKNOWN. TIME IS APPROXIMATE.
&&
EVENT NUMBER AMA1200589
JACKSONThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401016, 401018.